Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 126, NWS Nashville, TN

December 12, 1998Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Dec 12, 1998, 2:40 PM CST for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 1998, 2:40 PM CST (20:40 UTC)
Expired
Dec 12, 1998, 5:40 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 122041
FFWBNA
TNC099-122340-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CST SAT DEC 12 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE

* UNTIL 540 PM CST

* AT 235 PM CST...DOPPLER RADAR SHOWED HEAVY RAIN CONTINUING TO
  MOVE NORTHEAST AT 40 MPH ACROSS LAWRENCE COUNTY.

* AT 225 PM CST...A WEATHER SPOTTER REPORTED NUMEROUS CREEKS OUT OF
  THEIR BANKS AROUND THE LAWRENCEBURG AREA. ALSO...SOME ROADS WITH
  LOW WATER CROSSINGS WERE BEING CLOSED.

A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS
IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE
TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN
A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE
TO HIGHER GROUND IF RISING WATER THREATENS.
STEIGERWALDT
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 9:44 AM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 12, 9:44 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CST SAT DEC 12 1998

SFC WAVE OVR SW MS AT 14Z SHUD REMAIN QSTNRY OR MOV VRY SLOLY E THROUGH
TNGT...AS UPR TROF SHFTS SLOLY E. AS A RESULT...WIDESPREAD PRECIP SHUD
CONT INTO SUN MRNG.

ETA/NGM MDLS SMLR EXCP ETA MDL HAD TAD BTR FCST OF STRENGTH OF SFC WAVE
THIS MRNG AT 12Z. STG ISENTROPIC LIFTING PARTICULARLY EVIDENT ON 12Z
850 MB ANALYSIS OCCURRING FM SRN SECS OF MS/AL NWD INTO MID STA
ATTM...WITH STG SPEED CONVERGENCE OVR MID STA. HENCE THE HEAVIER RAIN
FCST BY NCEP OVR MID STA TDA. LATEST RADAR LOOP SHOWS RAIN BCMG HEAVIER
OVR SW MIDDLE ATTM.

EVEN THOUGH WARM TEMPS ALOFT...LWRG CLDS...CONTD PRECIP AND GENERALLY
ELY WINDS TDA WILL RESULT IN NEARLY STEADY TEMPS...OR PERHAPS ONLY A
FEW DEGS OF RISE AT THE MOST FROM CURRENT READINGS.

CURRENT FCSTS LUK ON TRACK FOR THE MOST PART FOR TDA.
STEIGERWALDT

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.